Alert archive / Missouri / Frost Advisories in 2010

Frost Advisory 3, NWS St. Louis, MO

May 8, 201012 counties in Illinois; 16 counties in Missouri

NWS St. Louis, MO issued this frost advisory at May 8, 2010, 4:02 AM CDT for 12 counties in Illinois; 16 counties in Missouri. It took effect at May 9, 2010, 3:00 AM CDT. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
May 8, 2010, 4:02 AM CDT (09:02 UTC)
In effect from
May 9, 2010, 3:00 AM CDT
Expired
May 9, 2010, 6:51 AM CDT
In force
4 hr
Issued by
NWS St. Louis, MO
All 28 counties

Adams County, IL, Bond County, IL, Brown County, IL, Calhoun County, IL, Greene County, IL, Jersey County, IL, Macoupin County, IL, Madison County, IL, Monroe County, IL, Montgomery County, IL, Pike County, IL, Saint Clair County, IL, Audrain County, MO, City of Saint Louis, MO, Franklin County, MO, Jefferson County, MO, Knox County, MO, Lewis County, MO, Lincoln County, MO, Marion County, MO, Monroe County, MO, Montgomery County, MO, Pike County, MO, Ralls County, MO, Saint Charles County, MO, Saint Louis County, MO, Shelby County, MO, Warren County, MO

The radar

The St Louis radar (KLSX), 55 km from the middle of the area, began a volume at 09:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 9.0 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2010-05-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 13 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2010-05-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -135 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
13 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
725 m above ground
0-6 km bulk shear
81 kt
0-1 km storm-relative helicity
-135 m²/s²
0-3 km storm-relative helicity
52 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

931 
WWUS73 KLSX 080902
NPWLSX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ST LOUIS MO
402 AM CDT SAT MAY 8 2010

ILZ095>097-MOZ018-019-026-027-034>036-042-082115-
/O.NEW.KLSX.FR.Y.0003.100509T0800Z-100509T1200Z/
ADAMS IL-BROWN IL-PIKE IL-KNOX MO-LEWIS MO-SHELBY MO-MARION MO-
MONROE MO-RALLS MO-PIKE MO-AUDRAIN MO-
INCLUDING THE CITIES OF...QUINCY...HANNIBAL...BOWLING GREEN...
MEXICO
402 AM CDT SAT MAY 8 2010

...FROST ADVISORY IN EFFECT FROM 3 AM TO 7 AM CDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 7 AM CDT SUNDAY. 

* TIMING: AREAS OF FROST ARE EXPECTED TO DEVELOP EARLY SUNDAY
  MORNING.

* TEMPERATURES: TEMPERATURES WILL FALL INTO THE LOW TO MID 30S BY
  SUNDAY MORNING.

* IMPACTS: AREAS OF FROST MAY DAMAGE SENSITIVE PLANTS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN
THE ADVISORY AREA SHOULD PROTECT TENDER VEGETATION. ALSO...POTTED
PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE
AWAY FROM THE COLD.

&&

$$

KANOFSKY
2 follow-up statements
090 
WWUS73 KLSX 082049
NPWLSX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ST LOUIS MO
349 PM CDT SAT MAY 8 2010

ILZ058>060-064-098>102-MOZ051-052-060>065-091200-
/O.EXA.KLSX.FR.Y.0003.100509T0800Z-100509T1200Z/
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-CALHOUN IL-JERSEY IL-
MADISON IL-ST. CLAIR IL-MONROE IL-MONTGOMERY MO-LINCOLN MO-
WARREN MO-ST. CHARLES MO-FRANKLIN MO-ST. LOUIS MO-
ST. LOUIS CITY MO-JEFFERSON MO-
INCLUDING THE CITIES OF...LITCHFIELD...EDWARDSVILLE...
BELLEVILLE...ST CHARLES...UNION...ST LOUIS
349 PM CDT SAT MAY 8 2010

...FROST ADVISORY IN EFFECT FROM 3 AM TO 7 AM CDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 7 AM CDT SUNDAY. 

* TIMING: AREAS OF FROST ARE EXPECTED TO DEVELOP EARLY SUNDAY 
  MORNING. 

* TEMPERATURES: TEMPERATURES WILL FALL INTO THE LOW TO MID 30S BY
  SUNDAY MORNING. TEMPERATURES WILL LIKELY BE A FEW DEGREES WARMER
  IN THE MORE URBANIZED AREAS OF ST. LOUIS.

* IMPACTS: AREAS OF FROST MAY DAMAGE SENSITIVE PLANTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN
THE ADVISORY AREA SHOULD PROTECT TENDER VEGETATION. ALSO...POTTED
PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE
AWAY FROM THE COLD.

&&

$$

ILZ095>097-MOZ018-019-026-027-034>036-042-091200-
/O.CON.KLSX.FR.Y.0003.100509T0800Z-100509T1200Z/
ADAMS IL-BROWN IL-PIKE IL-KNOX MO-LEWIS MO-SHELBY MO-MARION MO-
MONROE MO-RALLS MO-PIKE MO-AUDRAIN MO-
INCLUDING THE CITIES OF...QUINCY...HANNIBAL...BOWLING GREEN...
MEXICO
349 PM CDT SAT MAY 8 2010

...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 7 AM CDT
SUNDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 7 AM CDT SUNDAY. 

* TIMING: AREAS OF FROST ARE EXPECTED TO DEVELOP EARLY SUNDAY 
  MORNING. 

* TEMPERATURES: TEMPERATURES WILL FALL INTO THE LOW TO MID 30S 
  BY SUNDAY MORNING. 

* IMPACTS: AREAS OF FROST MAY DAMAGE SENSITIVE PLANTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN
THE ADVISORY AREA SHOULD PROTECT TENDER VEGETATION. ALSO...POTTED
PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE
AWAY FROM THE COLD.

&&

$$

CARNEY
107 
WWUS73 KLSX 091151
NPWLSX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ST LOUIS MO
651 AM CDT SUN MAY 9 2010

ILZ058>060-064-095>102-MOZ018-019-026-027-034>036-042-051-052-
060>065-091300-
/O.CAN.KLSX.FR.Y.0003.000000T0000Z-100509T1200Z/
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-ADAMS IL-BROWN IL-
PIKE IL-CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-
KNOX MO-LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-
AUDRAIN MO-MONTGOMERY MO-LINCOLN MO-WARREN MO-ST. CHARLES MO-
FRANKLIN MO-ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-
INCLUDING THE CITIES OF...LITCHFIELD...QUINCY...EDWARDSVILLE...
BELLEVILLE...HANNIBAL...BOWLING GREEN...MEXICO...ST CHARLES...
UNION...ST LOUIS
651 AM CDT SUN MAY 9 2010

...FROST ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS CANCELLED THE FROST
ADVISORY. 

TEMPERATURES HAVE BEGUN TO RISE SINCE SUNRISE AND THE THREAT OF
FROST HAS ENDED. 

$$

CVKING

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this frost advisory went out at May 7, 11:20 PM CDT, 4 hours 42 minutes earlier.

Area forecast discussion, May 7, 11:20 PM CDT, 4 hours 42 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
1120 PM CDT FRI MAY 7 2010

.DISCUSSION...
/359 PM CDT FRI MAY 7 2010/

THE COLD FRONT HAS MOVED SOUTHEAST OF THE ST LOUIS METRO AREA...AND
WILL BE EXITING THE CWFA BY 00Z.  A FEW SHOWERS HAVE POPPED ALONG
THE FRONT...AND A TORNADO WATCH IS IN EFFECT JUST EAST OF THE CWFA.
IN SOUTH CENTRAL ILLINOIS.  THE SHOWERS ARE MOVING PRETTY RAPIDLY
AWAY FROM THE AREA...SO I THINK WE SHOULD BE DONE WITH ALL PRECIP
CHANCES BY 00Z THIS EVENING...IF NOT BEFORE THEN.

A 1030MB CANADIAN HIGH WILL DROP DOWN INTO THE REGION TONIGHT AND
SATURDAY BRINGING DRY AND UNSEASONABLY COOL WEATHER TO THE BI-STATE
AREA.  TEMPERATURES WILL RANGE FROM ABOUT 10 TO 15 DEGREES BELOW
NORMAL ON SATURDAY AND SUNDAY.  SUNDAY MORNING MIGHT BE THE COLDEST
OF THE TWO...AND SOME PATCHY FROST IN WELL SHELTERED AREAS IS
POSSIBLE.  HAVE NOT ADDED FROST TO THE FORECAST JUST YET BECAUSE
CLOUDS WILL BE INCREASING WHICH WILL KEEP US FROM REALIZING MAXIMUM
RADIATIONAL COOLING.

MODELS CONTINUE TO SHOW WARM ADVECTION STARTING UP OVER THE SOUTHERN
PLAINS SUNDAY NIGHT AND MOVING OVER OUR AREA MONDAY.  IT LOOKS LIKE
THE HIGHEST CHANCES FOR PRECIP WILL BE UP IN NORTHERN MISSOURI AND
WEST CENTRAL ILLINOIS WHERE THE 850MB FRONT SETS UP...BUT SCATTERED
THUNDERSTORMS LOOK POSSIBLE OVER MOST OF THE AREA.

'WET' IS STILL THE OPERATIVE WORD FOR THE EXTENDED PERIOD.
PERSISTENT HIGH AMPLITUDE PATTERN ALOFT SETS UP WITH A TROF TO OUR
WEST AND A RIDGE TO THE EAST.  THE NEW 07/12Z GFS IS APPARENTLY
STARTING TO REMEMBER THAT IT'S NOW MAY AND THAT COLD FRONTS DON'T
ADVANCE INTO THE LOWER MISSISSIPPI VALLEY THIS TIME OF YEAR WHEN
THERE'S AN UPPER RIDGE LOCKED IN OVER THE SOUTHEAST CONUS AND GULF
OF MEXICO.  IT'S NOW IN MUCH BETTER AGREEMENT WITH THE ECMWF WHICH
KEEPS THE FRONT STALLED OVER SOUTHERN AND CENTRAL MISSOURI FOR MOST
OF THE WEEK.  THEREFORE...RELATIVELY COOL...CLOUDY...AND STORMY
FORECAST PREVAILS FROM TUESDAY THROUGH FRIDAY.

CARNEY

&&

.AVIATION...
/1049 PM CDT FRI MAY 7 2010/

MUCH OF THE POST FRONTAL CLOUDINESS OVER THE TAF SITES HAVE
DISSIPATED...ALTHOUGH PATCHY VFR LOW LEVEL CLOUDS MAY ROTATE
THROUGH UIN LATE TGT BEHIND THE LOW PRESSURE SYSTEM. DIURNAL
CUMULUS CLOUDS SHOULD DEVELOP OVER THE AREA LATE SAT MRNG AND
EARLY SAT AFTN AS THE MODELS DEPICT A LAYER OF MOISTURE AROUND 850
MB. SHOULD BE MAINLY SCT IN COU...STL AND SUS BUT MAY BE BKN IN
UIN WITH WRAP AROUND TYPE MOISTURE STILL ADVECTING THROUGH NERN MO
AND W CNTRL IL. RELATIVELY STRONG AND GUSTY W-NWLY SFC WINDS
CONTINUE DUE TO THE TIGHT SFC PRESSURE GRADIENT ACROSS THE AREA
BETWEEN THE SFC LOW OVER NERN OH AND THE SFC RIDGE BUILDING SEWD
INTO THE PLAINS. THESE WINDS SHOULD WEAKEN A LITTLE LATE
TGT...ESPECIALLY IN COU. THE SFC WIND WILL FINALLY DIMINISH BY SAT
EVNG AS THE PRESSURE GRADIENT GRADUALLY RELAXES ON SAT AS THE SFC
RIDGE AXIS MOVES OVER MO BY 00Z SUN.

SPECIFICS FOR KSTL...SKC TO SCT CLOUDS LATE TGT AND SAT AT 4000-
5000 FT. RELATIVELY STRONG W-NWLY SFC WINDS SHOULD WEAKEN A LITTLE
LATE TGT. THE SFC WIND WILL BECOME LIGHT SAT NGT AS THE SFC HIGH
CENTER MOVES TO NEAR STL BY 12Z SUN.

GKS

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, May 7, 4:00 PM CDT, 12 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
400 PM CDT FRI MAY 7 2010

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-081115-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
400 PM CDT FRI MAY 7 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE REGION FROM
SUNDAY NIGHT THROUGH NEXT FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1

CARNEY

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 7, 7:03 PM CDTRiver Flood WarningLSXLewis39 hr
May 8, 3:45 PM CDTRiver Flood WarningLSXLewis29 hr

Nearby

Frost Advisories in Missouri, 2010Frost Advisories in Illinois, 2010Every frost advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.